Flood, Mayaguez and Vicinity
- When
- November 13, 11:00 PM AST to November 14, 4:00 PM AST
- Where
- Mayaguez and Vicinity forecast zone
- Property damage
- $65,000
- Reported by
- EMERGENCY MANAGER
Torrential rains during the afternoon hours over the northwest sections of Puerto Rico caused The Culebrinas River to overflow its banks. The municipalities affected were: San Sebastian, Moca, Aguada and Aguadilla, where several roads, low lying areas and about 100 residences were affected by the waters.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Torrential rains during the afternoon hours over the northwest sections of Puerto Rico caused The Culebrinas River to overflow its banks. The municipalities affected were: San Sebastian, Moca, Aguada and Aguadilla, where several roads, low lying areas and about 100 residences were affected by the waters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 13, 8:35 PM AST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 835 PM AST WED NOV 13 2002 INTENSE RAINFALL LINGERED DURING THE EVENING HOURS OVER THE WEST INTERIOR...NORTHWEST...NORTH..SOUTH AND SOUTHWEST OF PUERTO RICO. THIS ACTIVITY WAS ASSOCIATED TO AN UPPER LEVEL TROUGH ALONG THE MONA PASSAGE AND STRONG SPEED DIVERGENCE ASSOCIATED TO IT. AVN SUGGEST THIS TROUGH TO CONTINUE AN EASTWARD TRACK OVERNIGHT...BUT ALSO SUGGEST ANOTHER SHORT WAVE TROUGH TO APPROACH THURSDAY NIGHT. SHOULD THIS VERIFY...THURSDAY AFTERNOON AND EVENING WILL BE ACTIVE AGAIN FOR ALL BUT THE SOUTHEAST AND EAST SECTIONS OF PUERTO RICO. UNDER VERY LIGHT SOUTH TO SOUTHEAST LOW LEVEL WIND FLOW...ABUNDANT MOISTURE AND THE EFFECTS OF THE UPPER LEVEL TROUGH...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND WILL CONTINUE INTO THE EVENING HOURS. THE LIKELIHOOD OF FLOODING THURSDAY AFTERNOON AND EVENING IS HIGH THE WAY I SEE IT. EQUIPMENT: ERRORS MESSAGES HAVE BEEN DISPLAYED BY AWIPS AT THE TIME OF SAVE OR SEND OUT A PRODUCT. .SJU... .PR...NONE. .VI...NONE. 11 WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY ...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT: HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
PRZ001>013-VIZ001-002-AMZ710>750-141400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST WED NOV 13 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT... AN AREA OF DISTURBED WEATHER NORTHEAST OF PUERTO RICO HAS ENTERED TO THE ADJACENT ATLANTIC COASTAL WATERS THIS MORNING. THIS ACTIVITY IS MOVING SLOWLY SOUTHWEST TOWARDS PUERTO RICO AND MAY AFFECT THE LOCAL ISLANDS BY THIS AFTERNOON. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE INTERIOR...WEST AND SOUTH SECTIONS OF PUERTO RICO PRODUCED BY THE DIURNAL HEATING...SEA BREEZES AND OROGRAPHIC EFFECTS. LOCALIZED HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING WILL OCCUR AT SOME LOCATIONS...BUT MAY BE WIDESPREAD IF THIS AREA OF DISTURBED WEATHER INTERACT WITH THE ISLAND LOCAL EFFECTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. .THURSDAY THROUGH MONDAY... SEAS CONDITIONS ARE EXPECTED TO DETERIORATE FROM THURSDAY THROUGH SATURDAY. SEAS UP TO 7 FEET MAY OCCUR ON FRIDAY. SMALL CRAFT AND HEAVY SURF ADVISORIES MAY BE REQUIRED. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE CENTRAL AND WESTERN AREAS OF PUERTO RICO DURING THE AFTERNOON HOURS WITH A SLIGHT INCREASE ON FRIDAY THROUGH SUNDAY. MINOR URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN A FEW AREAS EACH AFTERNOON. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT... AN AREA OF DISTURBED WEATHER NORTH OF THE U.S. VIRGIN ISLANDS HAS ENTERED TO THE ADJACENT ATLANTIC COASTAL WATERS THIS MORNING. THIS ACTIVITY IS MOVING SLOWLY SOUTH SOUTHWEST TOWARDS THE LOCAL ISLANDS TO AFFECT THE LOCAL ISLANDS BY THE LATE MORNING AND EARLY AFTERNOON HOURS. LOCALIZED HEAVY RAINFALL AND ASSOCIATED FLASH FLOODING MAY OCCUR AT SOME LOCATIONS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. .THURSDAY THROUGH MONDAY... SEAS CONDITIONS ARE EXPECTED TO DETERIORATE FROM THURSDAY THROUGH SATURDAY. SEAS UP TO 7 FEET MAY OCCUR ON FRIDAY. SMALL CRAFT AND HEAVY SURF ADVISORIES MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. 55 ROCHE
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2002Every state in 2002This day in weather historyWarnings in Puerto Rico, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321706, 5321707, 5321708.